# SDR USAA2011121600005

- Difficulty date: December 14, 2011
- Submitted: December 19, 2011
- Operation: Air carrier
- Aircraft: N279AY
- Make and model: Airbus A330-243
- Aircraft serial: 1011
- Aircraft time: 10,796 hours, 1,381 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38004546WGEN
- Part serial: R510C
- Condition: Odor
- Part time: 49,078 hours, 7,484 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT 9195, ODOR IN CABIN BELOW FL250, WHEN ENGINES AT IDLE DURING DESCENT, WOULD DISSIPATE WHEN ENGINES CAME BACK UP.  APU WAS OFF, ENGINE BLEEDS ON.  ON PREVIOUS FLIGHT 796 DURING DESCENT CABIN AND COCKPIT AIR QUALITY DIMINISHED WITH AN ODOR SIMILAR TO DIRTY SOCKS.  MAINTENANCE FOUND NO FAULTS, ACFT RELEASED FOR MAINTENANCE FERRY FLIGHT.  MAINTENANCE REMOVED AND REPLACED THE APU.  ALSO REPLACED THE LEFT AND RIGHT PACK HEAT EXCHANGERS, OZONE CONVERTERS, AND CONDENSERS.  ACCOMPLISHED DECONTAMINATION OF THE ESC SYSTEM.
